Alert archive / Louisiana / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Lake Charles, LA

March 6, 2018

NWS Lake Charles, LA issued this small craft advisory at Mar 6, 2018, 2:04 PM CST. It took effect at Mar 7, 2018, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2018, 2:04 PM CST (20:04 UTC)
In effect from
Mar 7, 2018, 12:00 AM CST
Expired
Mar 7, 2018, 12:00 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

079 
WHUS74 KLCH 062004
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CST TUE MAR 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS BEGINNING
MIDNIGHT TONIGHT...

.STRONG NORTH WINDS AND ELEVATED SEAS WILL BE POSSIBLE TONIGHT IN
THE GULF WATERS. WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY 
AFTERNOON..

GMZ450-452-455-470-472-475-071800-
/O.NEW.KLCH.SC.Y.0013.180307T0600Z-180307T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
204 PM CST TUE MAR 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY. 

* WINDS...NORTH 20 TO 25 KNOTS WITH OCCASIONAL TO AROUND 30 KNOTS

* WAVES/SEAS...5 TO 7 FEET 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
109 
WHUS74 KLCH 070409
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 PM CST TUE MAR 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS BEGINNING
MIDNIGHT TONIGHT...

.STRONG NORTH WINDS AND ELEVATED SEAS WILL BE POSSIBLE TONIGHT IN
THE GULF WATERS. WINDS SHOULD BEGIN TO DIMINISH LATE WEDNESDAY
AFTERNOON.

GMZ450-452-455-470-472-475-071215-
/O.CON.KLCH.SC.Y.0013.180307T0600Z-180307T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1009 PM CST TUE MAR 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WINDS...NORTH 20 TO 25 KNOTS WITH OCCASIONAL TO AROUND 30 KNOTS

* WAVES/SEAS...5 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
833 
WHUS74 KLCH 071050
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
450 AM CST Wed Mar 7 2018

...Small craft conditions to continue this morning...

.Strong northerly winds in wake of a departed cold front will 
continue this morning. Winds will begin diminishing this afternoon
as high pressure begins building over the region.

GMZ450-452-455-470-472-475-071800-
/O.CON.KLCH.SC.Y.0013.000000T0000Z-180307T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
450 AM CST Wed Mar 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North 20 to 25 KNOTS with occasional gusts to around 30
  knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

25

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 12:02 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 6, 12:02 PM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1202 PM CST Tue Mar 6 2018

.AVIATION...VFR conditions along with north to northeast winds are
expected through the period as a cold front moves away from the
region.

&&

.PREV DISCUSSION... /issued 1048 AM CST Tue Mar 6 2018/

UPDATE...
Broad line of storms linger from the coastal waters of southeast
texas into the Louisiana coastal waters and portions of the south
central louisiana parishes. These storms were running over the top
of the front. The line is pushing slowly to the southeast while
storms are moving east northeast. Across se Tx and srn La skies
have cleared rapidly behind the front and temps have dropped from
the 70s yesterday to the low 60s today with clr skies. Today's
forecast is now track and no updates are planned at this time.

K. Kuyper

PREV DISCUSSION... /issued 551 AM CST Tue Mar 6 2018/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Local 88Ds show post-frontal rains with the occasional rumble of
thunder stretching from roughly KOPL to KBPT...both short- and
medium-range continue to indicate this activity gradually
departing the forecast area this morning. Beyond that, VFR
conditions will prevail as a much drier low-level airmass will be
infiltrating the region in wake of the front. Elevated nrly winds
on the heels of good CAA will persist through the day before
relaxing.

25

PREV DISCUSSION... /issued 344 AM CST Tue Mar 6 2018/

DISCUSSION...

Short Term...Today...

As of 4 AM, surface observations indicate that the surface cold
front extends through far southeastern Acadiana out into the
northwestern Gulf of Mexico. Regional radar imagery show elevated
post-frontal showers and thunderstorms ongoing across much of the
CWA. These showers and thunderstorms are expected to decrease from
northwest to southeast through the morning hours and end for all
but the coastal waters by this afternoon. High pressure will then
begin to build into the region allowing for skies to clear
throughout the day.

Long Term...Wednesday through Monday...

High pressure will continue to build over the region through the
second half of the week resulting in cooler and drier conditions.
In particular, Thursday morning could be quite cool across the
region with low temperatures in the upper 30s as clear skies and
light winds will be very supportive of radiational cooling. The
area of high pressure will shift east of the region on Friday
resulting in return flow developing ahead of an area of low
pressure over the central Great Plains. The low pressure will pass
north of the region on Saturday resulting in chances for showers
and thunderstorms. High pressure will build into the region behind
the low resulting in another period of drier weather to start off
next week.

MARINE...

Showers and thunderstorms will gradually come to an end as a cold
front moves across the coastal waters. Offshore winds will
develop behind the cold front resulting in Small Craft Exercise
Caution and Small Craft Advisory conditions through late morning.
Winds are expected to decrease during the afternoon and evening
hours before a secondary surge of cold air passes through the
region. This surge will result in increasing winds and Small Craft
Advisory conditions again late tonight through Wednesday. The
offshore flow will then decrease as high pressure becomes centered
over the region on Thursday. Onshore flow will redevelop on
Friday as the area of high pressure shifts east of the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  39  59  35  63 /   0   0   0   0
LCH  44  63  40  64 /   0   0   0   0
LFT  44  62  39  64 /   0   0   0   0
BPT  46  65  42  65 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...05
Hazardous weather outlook, Mar 6, 4:02 AM CST, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
402 AM CST Tue Mar 6 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-070000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
402 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and Tonight.

There will be a chance for lingering thunderstorms and showers
through late morning as a cold front continues to exit the region.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An area of low pressure is expected to move through the area
Saturday resulting in a chance of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-070000-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
402 AM CST Tue Mar 6 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards:

   Small Craft Advisory.

A few thunderstorms will be possible, mainly in the morning, as a
cold front continues to move through the coastal waters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An area of low pressure is expected to move through the coastal
waters Saturday resulting in a chance of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-070000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
402 AM CST Tue Mar 6 2018

This Hazardous Weather Outlook is for the inland lakes and bays
across Southeast Texas and Southwest Louisiana.

.DAY ONE...Today and Tonight.

Small craft should exercise caution through this afternoon as gusty
winds behind the cold front could result in hazardous navigating
conditions.

A secondary surge of cold air will likely result in Small Craft
Exercise Caution or Advisory conditions late tonight through
Wednesday afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An area of low pressure is expected to move through the area
Saturday resulting in a chance of showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:56 PM CSTSpecial Weather StatementLCHVernon49 min
Mar 5, 6:58 PM CSTTornado WarningLCHVernon11 min
Mar 5, 7:22 PM CSTSpecial Weather StatementLCHBeauregard38 min
Mar 5, 10:09 PM CSTSpecial Weather StatementLCHEvangeline, Saint Landry51 min
Mar 6, 10:48 AM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry21 hr
Mar 5, 6:00 PM CSTSpecial Weather StatementLCHNewton45 min
Mar 5, 6:07 PM CSTSpecial Weather StatementLCHJasper38 min
Mar 5, 6:54 PM CSTSpecial Weather StatementLCHJasper, Newton51 min

Nearby

Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.